You are here:

Abortion/Did I have a miscarriage?

Advertisement


Question
I know you're not a doctor, but you mentioned you volunteer at womens health centers, so maybe you can ask some people and get an answer for me. There are OBGYNs on All Experts, but they are maxed out and I don't know what to do. Please help.

To give you some background, I started using birth control (Ortho Evra Patch) three weeks ago. A few weeks before that I had unprotected sex with my boyfriend while I was on my period. I did not think I was pregnant though, and the clinic did not give me a pregnancy test before giving me my birth control. I've been feeling slightly nauseous throughout the past couple of weeks, but thought this might be a symptom of the birth control.

On Sunday (June 1st) I removed my patch and started my patch-free week. Today (Weds, June 4th) I started having cramps, and started bleeding, but thought I was just getting my normal period. The cramps became very severe and the worst pain I've ever felt. I had to leave work and could hardly walk. The cramps were also different than I've felt before because they came in waves.

When I went to the bathroom I saw something had come out of my body. It was a firm whiteish/grey thing that sort of resembles skin and was about three inches long. I threw it away but took photos first if you need to see them.

My question is, if this is a miscarriage? Or something else wrong? Or is this thing caused from my birth control? Please let me know, as I'm worried about my health. I took medicine and the pain is a lot better now, but I am still wondering what happened to me and if I should see a doctor??

Thank you for your help.

Answer
Hi Kay, I'm sorry I was not able to answer your question sooner. I hope that you did go to a doctor to get checked out. If not, please go as soon as you can. I can't tell you for sure, but it does sound like you could have had a miscarriage. I would not recommend you being on the patch. If you do some research, you will find out that there have been several reports of women dying from blood clots from the patch. Also other side effects. Please get off this, in my opinion. Please email me at CHERYL51@aol.com so we can talk more.

Sincerely,
Diane Cheryl

Abortion

All Answers


Answers by Expert:


Ask Experts

Volunteer


Diane Cheryl

Expertise

Please email me at CHERYL51@aol.com if I am "maxed out" on questions. I will answer as soon as I can. Please be patient because I get many emails. If I don't answer within a reasonable time, please email me again and put ALLEXPERTS in the subject line of your email. Thanks. Please contact me if you would like information about abortion procedures. What are your questions or concerns about an abortion? I also would be able to help with resources and networking. I can provide insight about emotional and psychological aspects of abortion. I would like to help you with up-to-date info and advice. I haven't had an abortion myself, but have 3 close friends who have experienced abortion and I can relate through them. I can also provide resources if you have experienced any post-abortion problems; medical, psychological, emotional, or spiritual. PRIVATE QUESTIONS ARE WELCOME!

Experience

I have almost 25 years of experience in counseling women in unexpected pregnancy situations. I also provide resources for PASS (Post Abortion Stress Syndrome).

Education/Credentials
Illinois Valley Community College (LaSalle-Peru, Illinois), Austin Community College and Travel Agent Degree.
Almost 25 years of on-the-job training onsite at abortion clinics and volunteering at pregnancy resource centers. Sonogram training and Post Abortion Counseling Training. Have done research with hundreds of women for almost 25 years regarding abortion, pregnancy and post-abortion healing.

©2016 About.com. All rights reserved.